MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 7X33; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 7X33; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DMX18073320
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the embolic coil damage noted during visual inspection of the returned product, this event meets the required criteria for mdr reporting.Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).[complaint conclusion] as reported by a healthcare professional, the 7mm x 33cm deltamaxx sr plat (dmx18073320/c20816) thermo-mechanical coil introducer started to shear prior to insertion.The product was replaced to complete the coil embolization procedure.There was no patient involvement and the event did not result in a procedural delay.No visible damage was noted to the product packaging, nor was there any difficulty experienced while removing the product from its packaging.No further information was provided.The deltamaxx sr plat device was returned with part of the embolic coil, the articulating joint, and part of the device positioning unit (dpu) core wire protruding from the translucent introducer.The distal end of the embolic coil can be seen inside the green introducer.The embolic coil protruded from the skive and the dpu entered the skive at a more proximal location.The device was returned sheathed indicated by the length of the introducer proximal to the resheathing tool.The dpu core wire was not observed to be damaged.The embolic coil was seen in the green introducer present and intact.The embolic coil was kinked at the location where it protruded from the skive.No other signs of damage were seen on the embolic coil.The articulating joint was observed to be undamaged.The distal outer sheath was seen straight, indicating that the resistance heating coil had not been heated.The dpu core wire protruded from the skive of the introducer.The resheathing tool was observed to be undamaged.The device could neither be advanced nor retracted due to the device protrusion from the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The reported customer complaint was confirmed.The skive of the translucent introducer sheath was open, and the dpu and embolic coil protruded.However, the sequence of events leading to the observed damage cannot be determined based on the condition of the returned device.The embolic coil was also noted to be kinked.The kink in the embolic coil possibly indicates an external force was applied or the device was mishandled.The instructions for use (ifu) states to ¿gently grasp the dpu wire hub and slowly pull the entire microcoil system from the packing hoop.Do not bend the dpu wire as the device is pulled from the packing hoop as this may result in damage to the device¿.It is also likely that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Proper unsheathing and resheathing functionality is verified for 100% of devices when the introducer lock is formed.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the introducer or with the dpu core wire protruding from the skive of the translucent introducer sheath.In addition, 100% of devices are inspected during manufacturing for damage to the embolic coil.It is unlikely that the device left the manufacturing facility with the observed kink.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it is possible that circumstances of the procedure may have contributed to the event and damages observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 7mm x 33cm deltamaxx sr plat (dmx18073320/c20816) thermo-mechanical coil introducer started to shear prior to insertion.The product was replaced to complete the coil embolization procedure.There was no patient involvement and the event did not result in a procedural delay.No visible damage was noted to the product packaging, nor was there any difficulty experienced while removing the product from its packaging.Investigation of the returned product revealed that the embolic coil was kinked.No further information was provided.

Brand Name
DELTAMAXX SR PLAT 18SYS 7X33
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7897878
Report Number3008114965-2018-00743
Device Sequence Number11121406
Product Code KRD
UDI-Device Identifier10878528001727
UDI-Public10878528001727
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberDMX18073320
Device Lot NumberC20816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1